It is currently Wed Aug 23, 2017 10:19 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Time to decrease???
PostPosted: Fri Mar 26, 2010 4:32 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Feb 12, 2010 2:38 am
Posts: 63
Hey everyone just looking for some advice from those of you have lowered your dose because you felt it was time not the Doc or anyone else. Currently I am taking 12mg despite I was down to 6mg only a month ago but do to some personal issues I increased my dose. Anyways I feel that it is time to lower my dose again but I can't find the motivation this time around? So I don't know I guess I was hoping someone could give me some encouragement or words of wisdom. I know what everyone is going to say that it is up to me to do it no one can do it for you and I know this I was just looking for some advice from our little "dysfunctional family" Lol... Any help from those of you have accomplished this would be much appreciated :lol: Thank you

~Joseph


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 26, 2010 7:21 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
Joseph,

I think you know that I support you in anything you decide to do that you feel is right for you. I haven't forgotten your reasons for wanting to drop in dose unless those aren't all of them. Probably right about now you are feeling super stubborn about it since it felt so right before and you have lost that feeling and it sapped your motivation. You were ready and you were successful and you were almost there (so close you could taste it). I am sure it seems like you had this one little thing that set you back and now that it is gone, you need to hop right back on the path you were on and finish it. I know you felt like you had failed to some extent which is where that stubborn feeling comes back in to play.

You say you don't feel motivated but you also know it is the right time. I can't help but wonder if it isn't the right time or if before making a new plan and continuing down that track. From what I recall about your reasons, you were running into a lot of problems with getting the sub reliably due to doctor, pharmacy, etc. So you were constantly concerned about withdrawal anyways. I happen to think that is the WORST feeling in the world on sub so I can relate and would have felt the same way. What if the universe is telling you something else though? I don't know because I don't know you well enough to make any judgment.

If things had been different and you were having problems with the script, would you still have had that strong desire to go off of it? Would you still have even wanted to? If you had the suboxone in a completely stable fashion and an understanding doctor and one who knew how to help you through pain issues at the same time as the sub, then would that have changed anything?

When things are smooth it is a lot easier to think about the meds like any other medication you have to take. But when you are constantly in fear of not having enough or running out, or you are forced to take time from your work day to get everyone else on the right track so you can take care of yourself, it really highlights how different we are from other people and robs the feeling of normalcy we came to appreciate from the suboxone itself. Is there any way to resolve some of these other problems, try tapering a little at the same time, and see what happens? Do you feel any better or happier about it?

With that being said, I think people often underestimated the benefit of taking the sub every other day instead of every day as a means of tapering or even stopping for a day and a half or two days and then taking a smaller dose (barely smaller) when you do take it. Take that smaller dose for a week or so and then do it again. I found that when I did this and then I did take the smaller dose, I would not NEED such a high dose because I had brought my levels down so much. I thought this was a pretty quick way of dropping the dose in half without getting withdrawals and without feeling fatigued, etc. I have also tried dropping the dose by 2mg and staying on the new dose but I can't stand that. It makes me feel kind of empty for days and it I never really get back to normal. Do I make sense? If you starve your body a couple days and you take it at a smaller dose, your body still says "ahhhhh this feels so much better". But if you just taper and stay on the lower dose, your body says "ugh....it is not enough. Can't I just have that extra 2mg back?"

Again...I will support you 100% with anything you want to do.

Cherie


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 26, 2010 9:57 am 
Good morning Joseph. I can relate to your dosing issues. I have struggled with whether/when/how to lower my dose many times over the past several months. It was pretty easy for me to drop down to about the 4mg/day range. I initially dropped from the 8-12mg/day range down to 4mg because I had begun to feel a bit sedated, nauseous and was having headaches. I never really set up a strict tapering plan, rather just would start my day with a lower dose. Many days I would end up dosing again in the evening, but ultimately my overall dose was dropping until I wound up on a pretty steady 4mg/day, dosing once per day. I tried to reduce further from there but began running into problems when I'd get under 4mg/day. By problems, I mean some increased cravings, obsessive thoughts of using full agonists, some anxiety, most all mental stuff. That being the case, I kind of leveled out at the 4mg/day, dosing once per day for several weeks/maybe a few months. (I'm sorry I haven't kept any records of my dosing, relying on memory here.) Anyway, after that time period, allowing things to level off, I began trying to reduce again. I didn't run into problems initially....I started alternating taking 3mg some days and 4mg some days and did fine. So I started limiting myself to just the 3mg/day. Again no real problems. Did that for a few weeks.
So a couple weeks ago, I thought I'd go ahead and drop again and try 2-3mg/day. I seemed to do fine at first. But over the last several days, I've started feeling crappy again. It's nothing physical really...no real withdrawal symptoms. But I swear what it feels like is PAWS! I'm having problems with motivation, feeling a bit depressed....just generally, not good. What the heck?! It got bad enough the past couple of days that I went ahead and redosed in the early evenings. Yesterday I decided to do a little "test" and take 4mg in the early evening to see if that "fixed" me. That would amount to a total of 6mg yesterday. Well, I felt pretty awful....very nauseated, terrible headache. Isn't that strange? It's like over these last several months, I've brought my dose down enough to feel lousy with going back up.
So, yes, I understand your struggles with dosing. It seems, for me anyway, that I get cues as to when it's time to drop my dose and as to when I need to leave my dose alone. I've learned that once you get to the lower doses (under 6-8mg/day) things get much more complicated. The body feels the reductions much more at those doses. What I would suggest is to go ahead and drop to 10mg/day for a couple of weeks. I think you will quickly see that it won't bother you. Then you'll be confident dropping to 8mg/day. At that point, take your time and really evaluate why you need or want to reduce your dose and if that's really what is best for your recovery. For me, it helps to remind myself why I'm on this medication in the first place......to stay off the other drugs and to assist me in recovery! We have to pay less attention to what dose we're on and when we're going to be ready to get off, and pay more attention to our overall wellbeing and our progress in recovery. That's the way I am coming to see it anyway.
That's my two cents. And you have my support also in whatever you decide to do.


Top
  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group